Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

May 29, 2012Chautauqua County, New York

NWS Buffalo, NY issued this special weather statement at May 29, 2012, 11:01 AM EDT for Chautauqua County, New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2012, 11:01 AM EDT (15:01 UTC)
Expired
May 29, 2012, 11:45 AM EDT
In force
44 min
Issued by
NWS Buffalo, NY

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 80 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1783 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1783 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

089 
WWUS81 KBUF 291501
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1101 AM EDT TUE MAY 29 2012

NYZ019-291545-
CHAUTAUQUA NY-
1101 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM DEVELOPING OVER CHAUTAUQUA COUNTY...

* AT 1058 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO PENNY SIZE AND 
  WINDS GUSTING UP TO 40 MPH. THIS STORM WAS LOCATED NEAR            
  WESTFIELD...AND MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  FREDONIA...
  DUNKIRK...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4242 7947 4242 7946 4244 7944 4256 7921
      4256 7916 4238 7910 4218 7953 4231 7969

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 29, 7:34 AM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 29, 7:34 AM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
734 AM EDT TUE MAY 29 2012

.SYNOPSIS...
A COLD FRONT WILL SLICE ACROSS THE REGION LATER TODAY ENDING THE
HEAT AND HUMIDITY...BUT NOT BEFORE PRODUCING SHOWERS AND
THUNDERSTORMS ACROSS THE REGION. SOME OF THESE THUNDERSTORMS HAVE
THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL.
BEHIND THE COLD FRONT IT WILL TURN COOLER AND DRIER TONIGHT WITH
LOWERING HUMIDITY LEVELS...AND THIS DRY WEATHER WILL CONTINUE THROUGH
THURSDAY NIGHT BEFORE A SLOW MOVING AREA OF LOW PRESSURE ARRIVES
FRIDAY AND FRIDAY NIGHT WITH PERIODS OF RAIN LASTING INTO NEXT
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
FOR THIS MORNING A FEW SHOWERS AND THUNDERSTORMS CONTINUE OVER THE
EASTERN LAKE ONTARIO REGION WITH THE THUNDERSTORMS QUICK TO PULSE UP
IN THE UNSTABLE ATMOSPHERE. ELEVATED CAPE OF 500 TO 1000 J/KG ALONG
WITH SI -1 TO -3C ARE SUPPORTING THESE PULSING STORMS THIS MORNING.
THIS ACTIVITY SHOULD BE DIMINISHING THROUGH THE MORNING HOURS...WITH
ATTENTION TURING TO THE WEST WHERE ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL ENTER.

THUNDERSTORM ACTIVITY OVER SOUTHERN ONTARIO AND THE OHIO
VALLEY...AND WITHIN THE CORE OF THE HIGH THETA-E AIR STREAMING
NORTHWARD...WILL REACH INTO WNY THROUGH THE MORNING HOURS.

A COLD FRONT THIS MORNING REMAINS WELL TO THE WEST OVER THE CENTRAL
GREAT LAKES REGION AND BACK TOWARDS THE CENTRAL PLAINS. AS THIS COLD
FRONT NEARS WNY IT WILL SERVE AS A TRIGGERING MECHANISM WITH SHOWERS
AND THUNDERSTORMS INCREASING IN STRENGTH. AIDING IN THE SHOWERS AND
THUNDERSTORMS TODAY WILL BE THE PASSAGE OF THE RIGHT ENTRANCE REGION
OF A 100 KNOT 250 HPA JET WHICH ALONG WITH FALLING HEIGHTS ALOFT
WILL AID IN DEEP LAYER LIFT.

DEEP LAYER SHEAR WILL BE ADEQUATE TO SUPPORT UPSCALE CONVECTIVE
GROWTH AND ORGANIZATION...WITH PROFILES SUPPORTIVE OF CLUSTERS OF
STORMS WITH SHORT BOWING SEGMENTS. EXPECT THE PRIMARY RISK TO BE
ISOLATED DAMAGING WIND GUSTS...WITH A SECONDARY RISK OF LARGE HAIL.
FOR NOW WILL CONTINUE WITH MENTION OF SMALL HAIL AND GUSTY WINDS IN
THE FORECAST FOR THE LIKELY POP AREAS UNTIL THE CONVECTIVE DETAILS
BECOME MORE APPARENT AS WE DRAW CLOSER TO THE EVENT. LIKELIEST AREA
FOR SEVERE STORMS WILL BE TOWARDS THE EAST UNDER ADDITIONAL DAYTIME
INSTABILITY.

TROPICAL MOISTURE STREAMING NORTHWARD THROUGH THE DAY WILL INCREASE
PWATS THROUGH THE MID ATLANTIC REGION. THE AXIS OF A +2SD PWATS WILL
BE LOCATED ON THE EASTERN FRINGES OF THE CWA TODAY. THOUGH THE
POTENTIAL FOR HEAVY THUNDERSTORMS IS THERE...CONFIDENCE THEY WILL
FORM OVER THE CWA REMAINS LOW...AND WILL NOT INCLUDE ANY ENHANCED
WORDING FOR HEAVY STORMS AT THIS POINT IN TIME.

AHEAD OF THE COLD FRONT TEMPERATURES TODAY WILL STILL RUN WELL ABOVE
NORMAL. TEMPERATURES ALOFT AT 850 HPA WILL AVERAGE AROUND
+16C...ABOUT 2 TO 4C DEGREES COOLER THAN MONDAY...AND WITH
CLOUDS/MOISTURE A LITTLE THICKER EXPECT JUST WIDESPREAD 80S ACROSS
THE FA. WARMEST AREAS WILL LIKELY BE TOWARDS THE EAST WHERE DAYTIME
HEATING AND SUNSHINE WILL PRODUCE HIGHS IN THE MID TO UPPER 80S.
THESE WARMER TEMPERATURES WILL ALSO BRING THE GREATEST AFTERNOON
INSTABILITY.

IT WILL ALSO BECOME BREEZY THROUGH THE DAY AHEAD OF THE COLD FRONT
WITH SYNOPTIC WIND GUSTS UP TO 30 MPH...ESPECIALLY DOWNWIND OF THE
LAKES.

THE 00Z RUNS OF THE NAM/GFS/ECMWF ARE IN GOOD AGREEMENT WITH THE
COLD FRONT EXITING THE EASTERN PORTIONS OF THE CWA LATER TUESDAY
NIGHT. FOR TUESDAY EVENING A FEW SHOWERS AND THUNDERSTORMS WILL
LIKELY CONTINUE TOWARDS THE EAST...WITH ACTIVITY QUICKLY ENDING
THROUGH THE EVENING WITH THE NOW SLIGHTLY FASTER PASSAGE OF THE SFC
COLD FRONT. MUCH COOLER TONIGHT...ESPECIALLY TO THE WEST WHERE
OVERNIGHT LOWS WILL BE SOME 10 TO 15 DEGREES COOLER. ALONG WITH THE
COOLER TEMPERATURES WILL COME LOWER HUMIDITY LEVELS. WITH CYCLONIC
FLOW ALOFT AND STILL LINGERING LOW LEVEL MOISTURE WILL MAINTAIN
SKIES AT LEAST PARTLY CLOUDY THROUGH THE OVERNIGHT TIME PERIOD.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
THE PERIOD STARTS WEDNESDAY MORNING WITH A COLD FRONT DRAPED ACROSS
NEW YORK STATE WITH THE PREVIOUS DAY/S PRE-FRONTAL CONVECTION
LOCATED WELL TO THE EAST ALONG THE ATLANTIC COAST. THE MAIN FRONTAL
BOUNDARY WILL CLEAR THE FORECAST AREA DURING THE DAY WEDNESDAY.
DRIER AIR ADVECTING INTO THE REGION BEHIND THE FRONT SHOULD ALLOW
FOR PLENTY OF SUNSHINE...BUT WITH 850MB TEMPS FALLING TO AROUND +9C
BY THE AFTERNOON EXPECT SURFACE TEMPERATURES TO MAX OUT IN THE LOW
70S WEST OF THE GENESEE VALLEY. AREAS FARTHER EAST CLOSER TO THE
EXITING WARMER AIR WILL SEE SLIGHTLY WARMER READINGS IN THE MID 70S.

TEMPERATURES WILL CONTINUE TO FALL ACROSS WESTERN AND CENTRAL NEW
YORK WEDNESDAY NIGHT AS A REINFORCING SHOT OF COLD AIR DROPS
INTO THE REGION IN ASSOCIATION WITH A POTENT SECONDARY SHORTWAVE.
BOTH THE NAM AND GFS DEPICT A SIGNIFICANT PV INTRUSION ASSOCIATED
WITH THIS WAVE. WITH TEMPERATURES ALOFT...AROUND +2C AT 850MB AS
COMPARED TO LAKE TEMPS OF +18C ON LAKE ERIE AND +12C ON LAKE
ONTARIO...THERE IS ALSO THE POTENTIAL FOR SOME LAKE ENHANCEMENT.
GIVEN THESE FACTORS...HAVE GONE WITH SLIGHT CHANCE POPS ACROSS MUCH
OF THE FORECAST AREA WITH CHANCE POPS ACROSS THE NORTH COUNTRY
CLOSER TO THE CORE OF THE SHORTWAVE. THE MAIN LIMITING FACTOR WILL
BE HOW MUCH MOISTURE THERE IS TO WORK WITH AS SYNOPTIC MOISTURE WILL
BE RATHER LIMITED. ASIDE FROM THE CHANCE OF SHOWERS...THE
AFOREMENTIONED SFC-850MB TEMPERATURE DIFFERENTIAL MEANS THAT WE WILL
LIKELY SEE INCREASING LAKE EFFECT CLOUDINESS DEVELOPING OVERNIGHT
DOWNSTREAM OF THE LAKES...NOT SOMETHING ONE WOULD NORMALLY EXPECT AT
THE END OF MAY. OVERNIGHT LOWS WILL BE QUITE COOL COMPARED TO THE
BALMY NIGHTS WE HAVE EXPERIENCED OF LATE WITH LOWS GENERALLY AROUND
50 DEGREES WITH COOLER READINGS IN THE MID TO UPPER 40S IN THE
SOUTHERN TIER.

ANY POTENTIAL SHOWERS SHOULD TAPER OFF DURING THE MORNING HOURS ON
THURSDAY AS THE SHORTWAVE DEPARTS TO THE EAST INTO NEW ENGLAND AND
UPPER LEVEL RIDGING BUILDS OVER THE REGION IN IT/S PLACE. LAKE
EFFECT CLOUDINESS MAY CONTINUE TO HANG AROUND THROUGH THE AFTERNOON
NEAR THE LAKES...THOUGH AREAS FARTHER INLAND SHOULD SEE A FAIR
AMOUNT OF SUNSHINE UNDERNEATH THE RIDGE. GIVEN THE COOL AIRMASS IN
PLACE...AFTERNOON TEMPS WILL ONLY TOP OUT IN THE LOW TO MID 60S
ACROSS THE FORECAST AREA...5 TO 10 DEGREES BELOW NORMAL.

LOW LEVEL WINDS WILL VEER AROUND TO THE EAST THURSDAY NIGHT AHEAD OF
AN APPROACHING SURFACE LOW THAT WILL BE OVER THE CENTRAL MISSISSIPPI
VALLEY...PUTTING AN END TO ONSHORE FLOW OFF THE LAKES AND HENCE ANY
LAKE EFFECT CLOUDINESS. DECREASING CLOUDS COUPLED WITH LIGHT WINDS
DUE TO SURFACE HIGH PRESSURE LOCATED OVERHEAD WILL RESULT IN ANOTHER
CHILLY NIGHT WITH WIDESPREAD READINGS IN THE 40S ACROSS THE REGION.
CLOUD COVER WILL BEGIN TO INCREASE LATER THURSDAY NIGHT ACROSS THE
FAR SOUTHWESTERN CORNER OF NEW YORK IN ADVANCE OF THE APPROACHING
LOW PRESSURE SYSTEM...BUT OTHERWISE IT SHOULD BE A QUIET AND DRY
NIGHT FOR ALL PARTIES CONCERNED.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE MAIN FORECAST CONCERNS THIS PERIOD WILL CENTER AROUND THE
ARRIVAL OFF THE UPPER LEVEL LOW. LATEST MEDIUM RANGE MODELS HAVE
TRENDED TOWARD A SLOWER AND MORE AMPLIFIED SYSTEM. WILL CONTINUE TO
SPREAD RAIN CHANCES INTO THE AREA FROM THE SOUTHWEST...BUT HOLD THE
HIGHEST THREAT OFF UNTIL THE WEEKEND...BEFORE AN IMPROVING TREND AS
RIDGING DEVELOPS INTO THE AREA BY MONDAY. ALTHOUGH IT APPEARS AT
THIS POINT THAT THE WEEKEND MAY SEE MORE RAINY PERIODS THAN DRY
ONES...THE AREA DOES NEED A WIDESPREAD RAINFALL TO BRING UP SOME OF
THE DEFICITS ACROSS THE REGION. MUCH LOWER HEIGHT FIELDS AND COLD
AIR ADVECTION WILL KEEP THE BULK OF THIS PERIOD COOLER THAN
NORMAL...MAYBE SIGNIFICANTLY SO OVER THE WEEKEND BEFORE SOME
RECOVERY BY THE END OF THE PERIOD.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
VFR FLIGHT CONDITIONS AT THE START OF THE 12Z TAFS AND NOW DRY AGAIN
ACROSS MUCH OF THE REGION. AS A COLD FRONT NEARS THE REGION TODAY
EXPECT MORE SHOWERS AND THUNDERSTORMS TO CROSS THE EASTERN GREAT
LAKES REGION. THE GREATEST PROBABILITY OF SHOWERS AND THUNDERSTORMS
WILL BE FROM THE SOUTHERN TIER NORTHEASTWARD THROUGH THE GENESEE
VALLEY AND INTO THE NORTH COUNTRY.

WILL MAINTAIN VFR IN THE TAFS THOUGH ANY SHOWER OR THUNDERSTORM
COULD BRING A BRIEF PERIOD OF MVFR RESTRICTIONS. ANY THUNDERSTORM
LATER THIS MORNING AND THROUGH THE AFTERNOON COULD ALSO BECOME
STRONG TO SEVERE WITH DAMAGING WINDS AND HAIL.

WINDS WILL INCREASE THROUGH THE DAY TODAY WITH A GENERALLY SOUTH TO
SOUTHWEST FLOW BETWEEN 10 AND 15 KNOTS...WITH GUSTS UP TO 25 KNOTS
OR SO. HIGHEST GUSTS WILL LIKELY BE ACROSS THE NORTHERN NIAGARA
FRONTIER.

PRECIPITATION WILL END LATE AFTERNOON AND EARLY EVENING ACROSS THE
REGION FROM WEST TO EAST. CLEARING SKIES AND LIGHTER WINDS OVERNIGHT
BEHIND THE COLD FRONT.

OUTLOOK...
WEDNESDAY THROUGH THURSDAY...VFR.
FRIDAY...VFR DETERIORATING TO MVFR LATE WITH RAIN LIKELY.
SATURDAY...AREAS OF MVFR WITH RAIN LIKELY.

&&

.MARINE...
SOUTHWEST WINDS WILL INCREASE INTO THE 10-15 KNOT RANGE TUESDAY AS
THE PRESSURE GRADIENT INCREASES AHEAD OF A COLD FRONT. THIS WILL
LEAD TO WAVES ON BOTH LAKES RISING TO 2 TO 3 FEET TODAY...THEN
RELAXING BACK INTO THE ONE TO TWO FOOT RANGE LATER TUESDAY NIGHT AND
THROUGH THE DAY WEDNESDAY.

A STRONGER PUSH OF COOLER AIR WILL ARRIVE WEDNESDAY EVENING WITH THE
PASSAGE OF A SECONDARY COLD FRONT. NORTHWEST WINDS WILL INCREASE
BEHIND THIS FRONT WEDNESDAY NIGHT WITH SMALL CRAFT ADVISORY
CONDITIONS POSSIBLE...ESPECIALLY ON LAKE ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...THOMAS
NEAR TERM...HITCHCOCK/THOMAS
SHORT TERM...WOOD
LONG TERM...TMA
AVIATION...THOMAS
MARINE...THOMAS
Hazardous weather outlook, May 29, 10:42 AM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1042 AM EDT TUE MAY 29 2012

NYZ003>008-012>014-019>021-301445-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
1042 AM EDT TUE MAY 29 2012

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010-011-085-301445-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-SOUTHERN ERIE-
1042 AM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT CROSSING THE REGION FROM WEST TO EAST WILL TRIGGER
SHOWERS AND THUNDERSTORMS ALONG AND OUT AHEAD OF THE FRONT THROUGH
THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-041-LOZ042-062-301445-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
1042 AM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT CROSSING THE REGION FROM WEST TO EAST WILL TRIGGER
SHOWERS AND THUNDERSTORMS ALONG AND OUT AHEAD OF THE FRONT THROUGH
THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-301445-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
1042 AM EDT TUE MAY 29 2012

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ063>065-SLZ022-024-301445-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1042 AM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT CROSSING THE REGION FROM WEST TO EAST WILL TRIGGER
SHOWERS AND THUNDERSTORMS ALONG AND OUT AHEAD OF THE FRONT THROUGH
THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-301445-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
1042 AM EDT TUE MAY 29 2012

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, May 29, 5:09 AM EDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
509 AM EDT TUE MAY 29 2012

NYZ003-011>013-085-290945-
ERIE NY-GENESEE NY-LIVINGSTON NY-MONROE NY-WYOMING NY-
509 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 507 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR WARSAW...
  AND MOVING NORTHEAST AT 45 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  VARYSBURG...
  WYOMING...
  WARSAW...
  PAVILION...
  GENESEO...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4300 7787 4278 7776 4257 7851 4273 7858

WOOD
Special weather statement, May 29, 5:17 AM EDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
517 AM EDT TUE MAY 29 2012

NYZ008-290945-
LEWIS NY-
517 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 512 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED OVER SOUTH CENTRAL LEWIS
  COUNTY...AND MOVING EAST AT 50 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  LYONS FALLS...
  THE TOWN OF GRIEG...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4360 7513 4358 7517 4357 7548 4370 7552
      4374 7512 4362 7510

WOOD
Local storm report, May 29, 5:28 AM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
528 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     HAIL             BLACK RIVER             44.01N  75.80W
05/29/2012  E1.00 INCH       JEFFERSON          NY   PUBLIC

            SEVERAL BRANCHES DOWN AND HOUSE WINDOWS BROKEN

&&

EVENT NUMBER BUF1200110

THOMAS
Local storm report, May 29, 8:06 AM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
806 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     HAIL             PORT LEYDEN             43.58N  75.34W
05/29/2012  M1.00 INCH       LEWIS              NY   PUBLIC

            SEVERAL MINUTES OF 1 INCH HAIL FELL.

&&

EVENT NUMBER BUF1200111

AR
Special weather statement, May 29, 11:01 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1101 AM EDT TUE MAY 29 2012

NYZ019-291545-
CHAUTAUQUA NY-
1101 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM DEVELOPING OVER CHAUTAUQUA COUNTY...

* AT 1058 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO PENNY SIZE AND
  WINDS GUSTING UP TO 40 MPH. THIS STORM WAS LOCATED NEAR
  WESTFIELD...AND MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  FREDONIA...
  DUNKIRK...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4242 7947 4242 7946 4244 7944 4256 7921
      4256 7916 4238 7910 4218 7953 4231 7969

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 3:51 AM EDTSpecial Weather StatementBUFLewis54 min
May 29, 4:24 AM EDTSpecial Weather StatementBUFWyoming66 min
May 29, 4:33 AM EDTSpecial Marine WarningBUF27 min
May 29, 4:41 AM EDTSpecial Weather StatementBUFJefferson34 min
May 29, 5:09 AM EDTSpecial Weather StatementBUFWyoming36 min
May 29, 5:17 AM EDTSpecial Weather StatementBUFLewis28 min
May 29, 6:34 AM EDTSevere Thunderstorm WarningBUFLewis22 min
May 29, 11:24 AM EDTSevere Thunderstorm WarningBUFChautauqua66 min
May 29, 11:39 AM EDTSevere Thunderstorm WarningBUFErie, Wyoming51 min
May 29, 12:11 PM EDTSevere Thunderstorm WarningBUFOswego64 min
May 29, 12:13 PM EDTSevere Thunderstorm WarningBUFLivingston, Ontario62 min
May 29, 12:20 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Wyoming41 min
May 29, 12:41 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne44 min
May 29, 12:47 PM EDTSevere Thunderstorm WarningBUFOntario58 min
May 29, 12:49 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario41 min
May 29, 12:54 PM EDTSpecial Marine WarningBUF36 min
May 29, 1:17 PM EDTSevere Thunderstorm WarningBUFWayne58 min
May 29, 1:20 PM EDTSevere Thunderstorm WarningBUFLewis, Oswego55 min
May 29, 1:24 PM EDTAreal Flood AdvisoryBUFOswego3 hr
May 29, 1:27 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Livingston63 min
May 29, 1:47 PM EDTSevere Thunderstorm WarningBUFLewis, Oswego38 min
May 29, 2:18 PM EDTSevere Thunderstorm WarningBUFOswego43 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.